Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


can herpes cause resistance ?
Jun 25, 2006

sir,

i have been on d4t+3tc+efavirenz since 77 days ,never missed a dose but have been late by 30 minutes on 36th day after which i have kept an alarm on my watch. i had started with a high vl of 264000 and cd4 170 . i had a minor herpes infection in the last week of jan after which i have been taking acyclovir 800mg daily to supress herpes. from what i have read, that herpes can lead to a spike in vl. will this cause resistance to the meds which i am currently taking and does acyclovir or paracetamol cause drug level of hiv meds to go down, i am due for vl and cd4 test in two weeks time.facing to much anxiety. thanks for your time.

Response from Dr. Daar

Thank you for your post.

You are correct that there is some data suggesting that an outbreak of herpes can cause transient increases in viral load, particularly in those not taking antiretroviral medications. Nevertheless, there is little data suggesting that there are any adverse consequences of such an increase or that it might result in drug resistance. There is also no reason to believe that your drug levels will be influenced by acyclovir or paracetamol.

I anticipate that your numbers will be excellent when you have your blood work performed. As you get more used to taking the medications you will find that your numbers will be excellent and you will become more relaxed around all of these issues.

Take a deep breath and be reassured that you should do very well.

Best, Eric


Previous
Combivir and Viramune Combination - Time for a Switch?
Next
Follow up to My latest update

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement